Alert archive / North Dakota / High Wind Watches in 2017

High Wind Watch 2, NWS Bismarck, ND

March 5, 201718 counties in North Dakota

NWS Bismarck, ND issued this high wind watch at Mar 5, 2017, 1:44 AM MST for 18 counties in North Dakota. It took effect at Mar 6, 2017, 8:00 AM MST. It was in force for 233 days.

The area

The counties it named.

The facts

Issued
Mar 5, 2017, 1:44 AM MST (08:44 UTC)
In effect from
Mar 6, 2017, 8:00 AM MST
Expired
Oct 25, 2017, 2:36 PM MDT
In force
233 days
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dickey County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 15 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2017-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2017-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2431 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

332 
WWUS73 KBIS 050844
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
244 AM CST Sun Mar 5 2017

NDZ031>033-040-041-043-044-051645-
/O.NEW.KBIS.HW.A.0002.170306T1500Z-170307T0000Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Beach, Medora, Dickinson, Marmarth, Mott,
New England, Bowman, and Hettinger
144 AM MST Sun Mar 5 2017

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

The National Weather Service in Bismarck has issued a High Wind
Watch, which is in effect from Monday morning through Monday
afternoon. 

* TIMING...Monday morning through Monday afternoon for southwest
  North Dakota.

* WINDS...Northwest wind gusts around 60 mph.

* IMPACTS...A wintry mix changing to all snow is forecast Monday
  morning. A period of significantly reduced visibility is
  possible with the combination of falling snow and very strong
  winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

PJA
9 follow-up statements
704 
WWUS73 KBIS 050924
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
324 AM CST Sun Mar 5 2017

NDZ042-045-051730-
/O.EXA.KBIS.HW.A.0002.170306T1500Z-170307T0000Z/
Grant-Sioux-
Including the cities of Elgin, Carson, New Leipzig, Fort Yates, 
Selfridge, and Solen
324 AM CST Sun Mar 5 2017 /224 AM MST Sun Mar 5 2017/

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

The National Weather Service in Bismarck has issued a High Wind
Watch, which is in effect from Monday morning through Monday
afternoon. 

* TIMING...Monday morning through Monday afternoon for south
  central North Dakota. 

* WINDS...Northwest wind gusts around 60 mph.

* IMPACTS...A wintry mix changing to all snow is forecast Monday
  afternoon. A period of significantly reduced visibility is possible
  with the combination of falling snow and very strong winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

NDZ031>033-040-041-043-044-051730-
/O.CON.KBIS.HW.A.0002.170306T1500Z-170307T0000Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Beach, Medora, Dickinson, Marmarth, Mott,
New England, Bowman, and Hettinger
224 AM MST Sun Mar 5 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

* TIMING...Monday morning through Monday afternoon for southwest 
  North Dakota. 

* WINDS...Northwest wind gusts around 60 mph.

* IMPACTS...A wintry mix changing to all snow is forecast Monday 
  morning. A period of significantly reduced visibility is 
  possible with the combination of falling snow and very strong 
  winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

KS/PJA
281 
WWUS73 KBIS 051928
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
128 PM CST Sun Mar 5 2017

NDZ031>033-040>045-060330-
/O.CON.KBIS.HW.A.0002.170306T1500Z-170307T0000Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams-
Sioux-
Including the cities of Beach, Medora, Dickinson, Marmarth, Mott,
New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, 
Fort Yates, Selfridge, and Solen
128 PM CST Sun Mar 5 2017 /1228 PM MST Sun Mar 5 2017/

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

* TIMING...Monday morning through Monday afternoon for south 
  central North Dakota. 

* WINDS...Northwest wind gusts around 60 mph.

* IMPACTS...A wintry mix changing to all snow is forecast Monday 
  afternoon. A period of significantly reduced visibility is 
  possible with the combination of falling snow and very strong 
  winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

JV/KS/PJA
053 
WWUS73 KBIS 052201
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
401 PM CST Sun Mar 5 2017

NDZ031>033-041-042-045-052315-
/O.CAN.KBIS.HW.A.0002.170306T1500Z-170307T0000Z/
Golden Valley-Billings-Stark-Hettinger-Grant-Sioux-
Including the cities of Beach, Medora, Dickinson, Mott, 
New England, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, 
and Solen
401 PM CST Sun Mar 5 2017 /301 PM MST Sun Mar 5 2017/

...HIGH WIND WATCH IS CANCELLED...

The National Weather Service in Bismarck has cancelled the High
Wind Watch. 

Strong winds are expected Monday, but not high enough to warrant a
high wind watch. Instead, a winter weather advisory has been
issued for this area...including the mention of gusty northwest
winds.

$$

NDZ040-043-044-060615-
/O.UPG.KBIS.HW.A.0002.170306T1500Z-170307T0000Z/
/O.NEW.KBIS.HW.W.0002.170306T1500Z-170307T0000Z/
Slope-Bowman-Adams-
Including the cities of Marmarth, Bowman, and Hettinger
301 PM MST Sun Mar 5 2017

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 5 PM MST MONDAY...

The National Weather Service in Bismarck has issued a High Wind
Warning, which is in effect from 8 AM to 5 PM MST Monday. The
High Wind Watch is no longer in effect. 

* TIMING...Monday morning through Monday afternoon for far
  southwestern North Dakota. 

* WINDS...Northwest wind gusts around 60 mph.

* IMPACTS...A wintry mix changing to all snow is forecast on
  Monday. Very strong winds developing while precipitation is
  falling may result in low visibilities at times in snow squalls. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

JV
726 
WWUS73 KBIS 242036
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
336 PM CDT Tue Oct 24 2017

NDZ005-013-023-025-036-037-047-048-050-051-250445-
/O.NEW.KBIS.HW.A.0002.171026T1100Z-171027T0100Z/
Rolette-Pierce-Wells-Foster-Kidder-Stutsman-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
St. John, Rugby, Harvey, Fessenden, Carrington, Steele, Tappen, 
Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
336 PM CDT Tue Oct 24 2017

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

The National Weather Service in Bismarck has issued a High Wind
Watch, which is in effect from Thursday morning through Thursday
evening. 

* TIMING...Thursday morning through early Thursday evening.

* WINDS...Sustained Northwest winds around 40 mph with gusts to 60
  mph.

* SNOWFALL...Up to 2 inches in the Turtle Mountains. Up to an inch
  across the James River Valley.

* IMPACTS...Reduced visibilities in areas of falling and blowing 
  snow, making driving hazardous. Working on elevated structures 
  dangerous. Potential for property damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
TWH/KS
089 
WWUS73 KBIS 250238
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
938 PM CDT Tue Oct 24 2017

NDZ005-013-023-025-036-037-047-048-050-051-251200-
/O.CON.KBIS.HW.A.0002.171026T1100Z-171027T0100Z/
Rolette-Pierce-Wells-Foster-Kidder-Stutsman-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
St. John, Rugby, Harvey, Fessenden, Carrington, Steele, Tappen, 
Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
938 PM CDT Tue Oct 24 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* TIMING...Thursday morning through early Thursday evening.

* WINDS...Sustained northwest winds around 40 mph with gusts to 
  60 mph. 

* SNOWFALL...Up to 2 inches in the Turtle Mountains. Up to an 
  inch across the James River Valley. 

* IMPACTS...Reduced visibilities in areas of falling and blowing 
  snow, making driving hazardous. Working on elevated structures 
  dangerous. Potential for property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
753 
WWUS73 KBIS 250845
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
345 AM CDT Wed Oct 25 2017

NDZ005-013-023-025-036-037-047-048-050-051-251800-
/O.CON.KBIS.HW.A.0002.171026T1100Z-171027T0100Z/
Rolette-Pierce-Wells-Foster-Kidder-Stutsman-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
St. John, Rugby, Harvey, Fessenden, Carrington, Steele, Tappen, 
Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
345 AM CDT Wed Oct 25 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* TIMING...Thursday morning through early Thursday evening.

* WINDS...Sustained northwest winds around 40 mph with gusts to 
  60 mph. 

* SNOWFALL...Up to 2 inches in the Turtle Mountains. Up to an 
  inch across the James River Valley. 

* IMPACTS...Reduced visibilities in areas of falling and blowing 
  snow, making driving hazardous. Working on elevated structures 
  dangerous. Potential for property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

JV
027 
WWUS73 KBIS 251446
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
946 AM CDT Wed Oct 25 2017

NDZ005-013-023-025-036-037-047-048-050-051-252300-
/O.CON.KBIS.HW.A.0002.171026T1100Z-171027T0100Z/
Rolette-Pierce-Wells-Foster-Kidder-Stutsman-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
St. John, Rugby, Harvey, Fessenden, Carrington, Steele, Tappen, 
Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
946 AM CDT Wed Oct 25 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* TIMING...Thursday morning through early Thursday evening.

* WINDS...Sustained northwest winds around 40 mph with gusts to 
  60 mph. 

* SNOWFALL...Up to 2 inches in the Turtle Mountains. Up to an 
  inch across the James River Valley. 

* IMPACTS...Reduced visibilities in areas of falling and blowing 
  snow, making driving hazardous. Working on elevated structures 
  dangerous. Potential for property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

ZH
763 
WWUS73 KBIS 251728
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1228 PM CDT Wed Oct 25 2017

NDZ005-013-023-025-036-037-047-048-050-051-260130-
/O.CON.KBIS.HW.A.0002.171026T1100Z-171027T0100Z/
Rolette-Pierce-Wells-Foster-Kidder-Stutsman-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
St. John, Rugby, Harvey, Fessenden, Carrington, Steele, Tappen, 
Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
1228 PM CDT Wed Oct 25 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* TIMING...Thursday morning through early Thursday evening.

* WINDS...Sustained northwest winds around 40 mph with gusts to 
  60 mph. 

* SNOWFALL...Up to 2 inches in the Turtle Mountains. Up to an 
  inch across the James River Valley. 

* IMPACTS...Reduced visibilities in areas of falling and blowing 
  snow, making driving hazardous. Working on elevated structures 
  dangerous. Potential for property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
twh
970 
WWUS73 KBIS 252036
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
336 PM CDT Wed Oct 25 2017

NDZ005-013-023-025-036-037-047-048-050-051-260445-
/O.UPG.KBIS.HW.A.0002.171026T1100Z-171027T0100Z/
/O.NEW.KBIS.HW.W.0001.171026T1100Z-171027T0100Z/
Rolette-Pierce-Wells-Foster-Kidder-Stutsman-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
St. John, Rugby, Harvey, Fessenden, Carrington, Steele, Tappen, 
Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
336 PM CDT Wed Oct 25 2017

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 8 PM CDT THURSDAY...

The National Weather Service in Bismarck has issued a High Wind
Warning, which is in effect from 6 AM to 8 PM CDT Thursday. The
High Wind Watch is no longer in effect. 

* TIMING...Thursday morning through early Thursday evening.

* WINDS...Sustained northwest to north winds around 40 mph with 
  gusts to 60 mph. 

* SNOWFALL...Under 2 inches in the Turtle Mountains. Less than an
  inch in the northern James River Valley. 

* IMPACTS...Reduced visibilities in areas of falling and blowing 
  snow, making driving hazardous. Working on elevated structures 
  dangerous. Potential for property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NDZ001>004-009>012-017>019-021-022-031>033-040-043-260445-
/O.NEW.KBIS.WI.Y.0014.171026T0800Z-171027T0000Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-McLean-Sheridan-Golden Valley-Billings-Stark-
Slope-Bowman-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, 
Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, 
Drake, Watford City, Killdeer, Halliday, Beulah, Hazen, Garrison,
Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, 
Beach, Medora, Dickinson, Marmarth, and Bowman
336 PM CDT Wed Oct 25 2017 /236 PM MDT Wed Oct 25 2017/

...WIND ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 7 PM CDT
/6 PM MDT/ THURSDAY...

The National Weather Service in Bismarck has issued a Wind
Advisory, which is in effect from 3 AM CDT /2 AM MDT/ to 7 PM CDT
/6 PM MDT/ Thursday. 

* TIMING...Late tonight through early Thursday evening.

* WINDS...Sustained northwest to north winds around 30 mph with
  gusts to 55 mph.

* IMPACTS...Reduced visibilities in areas of falling and blowing
  snow, which could make driving difficult. Working on elevated 
  structures dangerous. Potential for property damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

NDZ020-034-035-041-042-044>046-260445-
/O.NEW.KBIS.WI.Y.0014.171026T1100Z-171027T0100Z/
Oliver-Morton-Burleigh-Hettinger-Grant-Adams-Sioux-Emmons-
Including the cities of Center, Mandan, Bismarck, Mott, 
New England, Elgin, Carson, New Leipzig, Hettinger, Fort Yates, 
Selfridge, Solen, Linton, and Strasburg
336 PM CDT Wed Oct 25 2017 /236 PM MDT Wed Oct 25 2017/

...WIND ADVISORY IN EFFECT FROM 6 AM CDT /5 AM MDT/ TO 8 PM CDT
/7 PM MDT/ THURSDAY...

The National Weather Service in Bismarck has issued a Wind
Advisory, which is in effect from 6 AM CDT /5 AM MDT/ to 8 PM CDT
/7 PM MDT/ Thursday. 

* TIMING...Early Thursday morning through early Thursday evening.

* WINDS...Sustained northwest to north winds around 30 mph with
  gusts to 55 mph.

* IMPACTS...Reduced visibilities in areas of falling and blowing
  snow, which could make driving difficult. Working on elevated 
  structures dangerous. Potential for property damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
twh

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Mar 4, 11:39 PM MST, 2 hours 5 minutes earlier.

Area forecast discussion, Mar 4, 11:39 PM MST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1239 AM CST Sun Mar 5 2017

.UPDATE...
Issued at 1235 AM CST Sun Mar 5 2017

Added a slight chance mention of rain or snow northwest for the
overnight in association with weak impulses across eastern Montana
as of 0630 UTC. However, dry low level air will limit the majority
of precipitation from reaching the ground.

UPDATE Issued at 919 PM CST Sat Mar 4 2017

Lowered minimum temperatures about 5 degrees to around 20 over
the deep snow covered areas north central. Otherwise current
forecast trending ok.

UPDATE Issued at 637 PM CST Sat Mar 4 2017

Only updated the current conditions otherwise forecast looks good.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 326 PM CST Sat Mar 4 2017

Mild temperatures through Sunday highlight the short term
forecast.

Currently...Deep surface low pressure center was over southern
Saskatchewan with southeasterly wind flow across much of the
Northern Plains. A warm front extended from the low arcing
southeastward into north central North Dakota near Minot to Aberdeen
in SD. Another secondary low pressure center was over southeastern
Montana, with a warm front extending southeastward across central SD
and into eastern Nebraska.

This secondary warm front is progged to lift northward across the
Dakotas on Sunday. A large area of h850 temperatures around +10C are
progged to move east/northeastward across southern ND. This will
bring another mild day with highs from the 40s north in the deeper
snowpack...to the mid 60s in the southwest.

.LONG TERM...(Sunday night through Saturday)
Issued at 326 PM CST Sat Mar 4 2017

Snow and a wintry mix for potentially high impact winter weather
from late Sunday night through Tuesday highlights the long term
portion of the forecast.

The global models are in general agreement with the anticipated
storm system for Sunday night through Tuesday. An upper level
longwave trough over the west coast Sunday moves east across the
Rockies Sunday night, then deepens into a closed low or nearly
closed low Monday as it lifts northeastward across ND/southern
Sask/southern Manitoba Monday, reaching southwestern Ontario by
daybreak Tuesday morning. The surface low track is along and ahead
of the upper level low. The 12z GFS run develops the deepens upper
level low (as did the yesterday's 00z run). However, the 12Z
ensemble means and the Nam are also deepening it quickly as it
crosses the ND/Canadian border into MN/Ontario.

A mix of rain/snow is expected to develop northwest Sunday evening
before changing to snow before daybreak Monday. The wintry mix of
freezing rain/sleet/snow should begin across north central ND late
Sunday night...changing to snow from Bottineau to Dickinson and west
on Monday morning. The wintry mix is expected to continue longer
east of this line, with the most precipitation farther north.
Therefore the areas surrounding Lake Sakakawea and northeastward
towards the Devils Lake basin and the Turtle Mountains stand the
better threat for higher amounts of sleet and freezing rain before
changing to all snow sometime Monday afternoon. It appears that
areas along and north of highway 2 can expect anywhere from 3 to 5
inches of snow by Tuesday afternoon. 1 to 2 inches of snow is
favored between highways 2 and 200. Most of south central and
southeastern ND...south of I-94...can expect both lesser chances of
precipitation (50% or less chance) and also a mix of rain, snow, or
freezing rain on Monday before precipitation would changeover to all
snow Monday night.

The other weather threat for Monday and Tuesday is the development
of strong and gusty northwesterly winds that will usher in the
colder air. Expect northwest winds to increase Monday morning in the
west...expanding eastward in the afternoon. We are forecasting
northwest winds of 25 to near 40 mph...with gusts to 50 mph at times
Monday. Monday night and Tuesday the winds may be a bit less...but
at 20 to 35 mph with gusts to 45 mph at times. Visibility may be
reduced Monday with snow and blowing snow...mainly across the north
central.

Will re-issue the Special Weather Statement and include another tier
of counties to the south...regarding the snow, the wintry mix, and
strong winds. If tomorrow's model runs are consistent, will likely
be issuing some headlines - likely in the form of a winter weather
advisory for parts of the northwest and north central. The bulk of
precipitation (mainly snow) with this system continues to suggest
south central Canada will be hardest hit...but a more southerly
track of the system would mean higher snow amounts for North Dakota.
This will of course be closely monitored.

After this system departs, the flow aloft becomes more zonal with
some fast-moving impulses in the flow bringing chances of light snow
mainly Thursday and into next weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1235 AM CST Sun Mar 5 2017

An area of light rain showers extending from KGGW/Glasgow,
Montana to near KMLS/Miles City, Montana will move steadily
northeast into western ND through 11z Sunday. High resolution
models indicate despite a dry atmosphere at KISN at the moment,
clouds will quickly lower to around 5000Ft AGL and support a TEMPO
group of -shra from 08z-11z Sunday. Otherwise, vfr cigs/vsbys and
dry weather at all other terminals through 06z Monday.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...JV
LONG TERM...JV
AVIATION...AYD
Hazardous weather outlook, Mar 4, 11:29 PM MST, 2 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1229 AM CST Sun Mar 5 2017

NDZ001>005-009>013-017>019-021>023-025-060630-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-McLean-Sheridan-Wells-Foster-
1229 AM CST Sun Mar 5 2017 /1129 PM MST Sat Mar 4 2017/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Snow is forecast to develop late Sunday night across northwest and
north central North Dakota. A period of a wintry mix is possible
before changing to all snow. Snow is forecast to continue
through Monday night, and lingering across the Turtle
Mountains through Tuesday afternoon. Total snowfall amounts of
between 3 and 5 inches are forecast along and north of US Highway
2. The better threat of mixed precipitation of sleet, freezing rain,
and snow is mainly between highways 2 and 200...and stretching
northward into the Turtle Mountain area.

In addition, very strong northwesterly winds with gusts to 55 mph
are possible. Windy conditions continue through Tuesday as well.
The combination of snow and wind may significantly reduce
visibility and impact travel Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ020-031>037-040>048-050-051-060630-
Oliver-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
1229 AM CST Sun Mar 5 2017 /1129 PM MST Sat Mar 4 2017/

This Hazardous Weather Outlook is for portions of south central
North Dakota, southeast North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a chance of a wintry mix late Sunday night through
Monday...before changing over to all snow Monday night. In
addition, very strong northwesterly winds of 25 to 35 mph will
develop Monday, with gusts to 55 mph possible. Windy conditions
continue through Tuesday as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

PJA

In the hours before

Special weather statement, Mar 5, 1:34 AM MST, 10 minutes before
Special Weather Statement
National Weather Service Bismarck ND
234 AM CST Sun Mar 5 2017

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-051600-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite,
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla,
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town,
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby,
Watford City, Killdeer, Halliday, Beulah, Hazen, Center,
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky,
Goodrich, Harvey, Fessenden, Carrington, Beach, Medora,
Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Marmarth,
Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger,
Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon,
Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes,
and Ellendale
234 AM CST Sun Mar 5 2017 /134 AM MST Sun Mar 5 2017/

...A WINTRY MIX FOLLOWED BY ACCUMULATING SNOW AND BLOWING SNOW
ACROSS WESTERN AND CENTRAL NORTH DAKOTA LATE SUNDAY NIGHT INTO
TUESDAY...

A wintry mix of light freezing rain, sleet, and snow will develop
across western and central North Dakota late Sunday night through
Monday morning, changing over to all snow during the day Monday.
The snow will diminish from west to east Monday evening, but may
linger across the Turtle Mountains through Tuesday. Total snowfall
amounts of between 3 and 5 inches are forecast along and north of
US Highway 2, with lesser amounts farther south.

Strong northwest winds with gusts of between 50 and 60 mph are
also possible Monday. A period of significantly reduced visibility
in falling snow and strong winds may occur. Near blizzard
conditions may be possible across the Turtle Mountains.

The strong winds will abate somewhat Monday night, but strengthen
again Tuesday with gusts to 50 mph.

Those with travel plans Monday and Tuesday are urged to keep up
to date with the latest forecast from the Bismarck National
Weather Service at www.weather.gov/bis

KS/PJA

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 2:54 PM MSTWinter Storm WarningBISBottineau, McHenry, Pierce, Rolette13 hr
Mar 5, 2:54 PM MSTWinter Weather AdvisoryBISBillings, Bottineau, Burke, Burleigh, Dickey, Divide and 23 more65 hr
Mar 5, 3:01 PM MSTHigh Wind WarningBISAdams, Billings, Bowman, Burleigh, Dickey, Dunn and 16 more53 hr

Nearby

High Wind Watches in North Dakota, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.